Alert archive / Tennessee / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Nashville, TN

March 2, 200737 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Mar 2, 2007, 9:13 AM CST for 37 counties in Tennessee. It took effect at Mar 2, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 9:13 AM CST (15:13 UTC)
In effect from
Mar 2, 2007, 12:00 PM CST
Expired
Mar 2, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN
All 37 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-197 m²/s²
0-3 km storm-relative helicity
-134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOHX 021513
RFWOHX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
913 AM CST FRI MAR 2 2007

...RED FLAG WARNING FOR MIDDLE TENNESSEE DISTRICTS 4 AND 5 FOR
STRONG SOUTH-SOUTHWEST WINDS AND LOW HUMIDITY...

TNZ005>011-023>034-056>066-075-078-092>096-022315-
/O.NEW.KOHX.FW.W.0001.070302T1800Z-070303T0000Z/
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON-
FIRE WEATHER ZONE DISTRICT 4
CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-
PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE-
FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-
MAURY-PERRY-WAYNE-
913 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A COLD FRONT MOVE THROUGH THE MID STATE YESTERDAY BRINGING DRYER
AIR BEHIND THE FRONT INTO THE REGION. WINDS THIS MORNING WERE
SOUTHERLY 10 TO 15 MPH AND WILL INCREASE THIS AFTERNOON. WITH THE
AFTERNOON HEATING PRODUCING LOWER RELATIVE HUMIDITY AND WINDS
INCREASING UP TO 25 MPH...CRITICAL RED FLAG CONDITIONS FOR FINE
FUELS WILL EXIST OVER THE MID STATE..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

31

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:30 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Mar 2, 2:30 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST FRI MAR 2 2007

.DISCUSSION...
LATEST ANALYSIS SHOWING CLOSED LOW ACROSS THE GREAT LAKES REGION...
WITH ACTIVE COLD FRONT STRETCHING INTO THE EASTERN SEABOARD STATES.
ADDITIONALLY...SECONDARY WEAK SURFACE BOUNDARY WELL UPSTREAM DROPPING
THROUGH THE NORTHERN/CENTRAL PLAINS. ALOFT...ML/UL LOWS SITUATED
ACROSS GREAT LAKES AS WELL. ASSOCIATED CONVECTION NOW WELL OUT OF THE
PICTURE WITH SKIES ALREADY CLEAR ACROSS THE MID-STATE.

UPPER LOWS EXPECTED TO WOBBLE NORTHEAST ACROSS THE GREAT LAKES AND
EVENTUALLY NORTH OF THE US BORDER THROUGH LATE SUNDAY. THIS PROCESS
WILL SWING A COUPLE OF VERY WEAK SFC/LL BOUNDARIES ACROSS THE CWA...
AS WELL AS A FEW WEAK UPPER SHORTWAVES/IMPULSES. MOISTURE ASSOCIATED
WITH THESE PASSING FEATURES WILL BE VERY LIMITED THUS ANTICIPATE
VERY LITTLE IF ANY PRECIPITATION. AT THIS POINT...PLAN SMALL POPS
SATURDAY ALONG THE PLATEAU WHERE MODERATE MOISTURE SOURCE WILL
ACCOMPANY PASSING WEAK LL BOUNDARY. OTHERWISE...WILL LEAVE DRY
INTO THE LATTER PART OF NEXT WEEK.

ANOTHER COLD SNAP ON TAP. LOWS AGAIN BACK IN THE 30S SATURDAY...
WITH THE 20S ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    60  34  49  25 /  10  10  10  10
CLARKSVILLE  60  31  46  23 /  10  10  10  10
CROSSVILLE   55  32  47  22 /  10  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07

Nearby

Red Flag Warnings in Tennessee, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.